Alert archive / Utah / Special Weather Statements in 2017
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Aug 8, 2017, 6:52 PM MDT for Juab County, Utah. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2017, 6:52 PM MDT (00:52 UTC)
- Expired
- Aug 8, 2017, 7:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Salt Lake City, UT
County Juab County, UT
The radar
The Salt Lake City radar (KMTX), 133 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 2657 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
275 WWUS85 KSLC 090052 SPSSLC Special Weather Statement National Weather Service Salt Lake City UT 652 PM MDT TUE AUG 8 2017 UTZ003-005-090130- Great Salt Lake Desert and Mountains UT- Salt Lake and Tooele Valleys UT- 652 PM MDT TUE AUG 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOOELE COUNTY UNTIL 730 PM MDT... At 651 PM MDT, National Weather Service doppler radar indicated a strong thunderstorm 14 miles southwest of Dugway...moving east at 35 mph. Pea size hail and wind gusts of 40 to 55 mph will be possible. This storm recently produced a wind gust of 54 mph near Causeway in Dugway. Locations impacted include... Dugway. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 4003 11313 4026 11310 4028 11244 3994 11254 TIME...MOT...LOC 0051Z 273DEG 29KT 4014 11298 $$ NC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:35 PM MDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 8, 3:35 PM MDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 335 PM MDT Tue Aug 8 2017 .SYNOPSIS...A upper level trough center across northern California will eject a series of weak weather disturbances across northern Utah and southwest Wyoming through midweek. Moisture pooled to the south over Arizona will begin to work north into southern Utah late in the week. && .SHORT TERM (Until 06Z Saturday)...The poorly defined upper trough over northern California/southern Oregon will continue to eject a series of weak shortwaves east across northern Utah the next couple of days. PWAT values forecast to hover around 1.00" across the north will fuel scattered convection the next couple of days. Timing of the best organized convection will remain a challenge as the dynamic feature supporting this convection will be subtle at best as they move east through the region. Across the south a slow drying trend will continue over the next couple of days. PWAT values will generally range between .50" and .65". This moisture will be sufficient for limited diurnal convection across the higher terrain. Temps down south will also exhibit a warming trend owing to the drier air mass, limited cloud cover and increasing temps aloft. Increasing southwest flow aloft developing late in the week will begin to draw moisture pooled across Arizona back into the Utah. Southern Utah will be the beneficiary of this returning moisture with a n increasing trend in convection starting late Friday or Friday night. Moisture hanging around northern Utah will maintain convection over the north late in the week. This convection will likely concentrate across the far north as heights will show a slight increase across the region and the subsequent shortwave ejecting out of the trough to the west take a trajectory closer to the Utah/Idaho border region. .LONG TERM (After 06Z Saturday)...The extended period begins with the ridge becoming amplified with an upper low spinning off the Pacific Northwest Coast through the weekend. Several shortwaves will keep the west-southwest flow aloft an unsettled pattern across Utah with daily thunderstorm/shower chances. Moving into Monday, global forecast models have been very consistent with the deep upper low in the Pacific Northwest digging south and east bringing colder temperatures aloft. The latest GFS run is generating a split flow pattern with the system, and thus a drier trend. Being the case, went more with the EC with the PoPs in the extended, gently bumping upward across the higher elevations. Regarding temperatures, by the end of the extended period, the EC is bringing a sharp gradient across the northern Great Basin (not into Utah) with 700mb temps dipping near 0C. Low confidence this will make it into Utah, but it is worth it to note the airmass is forecast to be nearby for mid-August. && .AVIATION... && .FIRE WEATHER...The moist air mass over northern Utah remains primed to fuel scattered convection through at least Thursday. Surface dew points remain fairly high across the north, with additional wetting rain from the scattered convection keeping these dew points elevated the next couple of days. Across the south the air mass will continue on a slow drying trend through at least Thursday. Sufficient moisture will exist for isolated afternoon/early evening convection, with most of this activity tied to the higher terrain. Temperatures will continue to slowly climb through the balance of the week. Southern Utah will see the larger increase due to the drying of the air mass and limited cloud cover outside of convection. Northern Utah will see a more modest increase in temps due to more extensive cloud cover from scattered showers and storms along with a better chance at wetting rains. Increasing southwest flow aloft across southern Utah late in the week will begin to draw moisture currently over Arizona back into the state. Convection should see an uptick across the south beginning Friday, with the upward trend continuing into the weekend. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM/FIRE WEATHER...CONGER LONG TERM...DEWEY AVIATION...KRUSE For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Aug 8, 5:42 AM MDT, 13 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 542 AM MDT Tue Aug 8 2017 UTZ001>016-019>021-517-518-WYZ021-091300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 542 AM MDT Tue Aug 8 2017 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are expected across mainly the central through northern outlook area today, while storms will be more isolated across the south. Some of the storms could produce locally heavy rainfall. Gusty winds may also accompany the storms late this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm coverage should become more confined to the northern portions of the outlook area Wednesday. Moisture could gradually return to the south towards the end of the week and into the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Aug 8, 5:26 PM MDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 526 PM MDT TUE AUG 8 2017 UTZ015-090015- West Central Utah UT- 526 PM MDT TUE AUG 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JUAB COUNTY UNTIL 615 PM MDT... At 526 PM MDT, National Weather Service doppler radar indicated a strong thunderstorm 25 miles south of Vernon, or 26 miles north of Delta...moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible. Locations impacted include... Little Sahara State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 3956 11306 3980 11308 3988 11221 3956 11219 TIME...MOT...LOC 2326Z 267DEG 17KT 3974 11260 CRK
Special weather statement, Aug 8, 5:47 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
547 PM MDT TUE AUG 8 2017
UTZ001-002-005-007-090030-
Cache Valley/Utah Portion UT-Wasatch Mountains I-80 North UT-
Great Salt Lake Desert and Mountains UT-Northern Wasatch Front UT-
547 PM MDT TUE AUG 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CACHE AND
NORTHEASTERN BOX ELDER COUNTIES UNTIL 630 PM MDT...
At 547 PM MDT, National Weather Service doppler radar indicated a
strong thunderstorm over Plymouth, or 15 miles north of Tremonton...
moving east at 20 mph.
Penny to nickel size hail and winds in excess of 40 mph will be
possible.
Locations impacted include...
Logan, Cache, Smithfield, Lewiston, Clarkston, Trenton, Plymouth,
Benson, Peter, Riverside, North Logan, Hyde Park, Richmond, River
Heights, Newton, Amalga, Fielding, Cornish, Portage and Washakie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 4172 11174 4178 11223 4199 11227 4200 11208
4200 11173
TIME...MOT...LOC 2347Z 267DEG 16KT 4191 11217
CRKSpecial weather statement, Aug 8, 5:55 PM MDT, 57 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 555 PM MDT TUE AUG 8 2017 UTZ005-015-090045- Great Salt Lake Desert and Mountains UT-West Central Utah UT- 555 PM MDT TUE AUG 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JUAB AND SOUTHWESTERN TOOELE COUNTIES UNTIL 645 PM MDT... At 555 PM MDT, National Weather Service doppler radar indicated strong thunderstorms along a line extending from 19 miles northeast of Ibapah to 10 miles southeast of Fish Springs Wildlife Refuge...and moving northeast at 10 mph. Wind gusts of 40 to 55 mph will be possible. Locations impacted include... Fish Springs Wildlife Refuge. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 4056 11363 3977 11269 3959 11334 4018 11398 TIME...MOT...LOC 2355Z 229DEG 9KT 4026 11378 3974 11325 CRK
Local storm report, Aug 8, 6:27 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
627 PM MDT TUE AUG 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 3 NNE CALLAO 39.95N 113.70W
08/08/2017 M59 MPH TOOELE UT MESONET
CALLAO, UT DPG20 DUGWAY SENSOR
&&
ROGOWSKISpecial weather statement, Aug 8, 6:40 PM MDT, 12 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 640 PM MDT TUE AUG 8 2017 UTZ004-008-014-015-517-090130- Wasatch Mountains South of I-80 UT-Sanpete/Sevier Valleys UT- Central and Southwest Mountains UT-Southern Wasatch Front UT- West Central Utah UT- 640 PM MDT TUE AUG 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SANPETE...EAST CENTRAL JUAB AND SOUTHERN UTAH COUNTIES UNTIL 730 PM MDT... At 639 PM MDT, National Weather Service doppler radar indicated a strong thunderstorm 7 miles southwest of Rocky Ridge, or 9 miles northwest of Nephi...moving southeast at 25 mph. Pea size hail and winds in excess of 40 mph will be possible. Locations impacted include... Nephi, Rocky Ridge, Mona and Fountain Green. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 3982 11206 3994 11189 3966 11146 3947 11171 TIME...MOT...LOC 0039Z 316DEG 21KT 3983 11191 CRK
Special weather statement, Aug 8, 6:52 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 652 PM MDT TUE AUG 8 2017 UTZ003-005-090130- Great Salt Lake Desert and Mountains UT- Salt Lake and Tooele Valleys UT- 652 PM MDT TUE AUG 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOOELE COUNTY UNTIL 730 PM MDT... At 651 PM MDT, National Weather Service doppler radar indicated a strong thunderstorm 14 miles southwest of Dugway...moving east at 35 mph. Pea size hail and wind gusts of 40 to 55 mph will be possible. This storm recently produced a wind gust of 54 mph near Causeway in Dugway. Locations impacted include... Dugway. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 4003 11313 4026 11310 4028 11244 3994 11254 TIME...MOT...LOC 0051Z 273DEG 29KT 4014 11298 NC
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:40 PM MDT | Special Weather Statement | SLC | Sanpete | 50 min |
| Aug 9, 4:14 PM MDT | Special Weather Statement | SLC | Juab, Tooele | 46 min |
| Aug 9, 4:24 PM MDT | Special Weather Statement | SLC | 51 min | |
| Aug 9, 4:45 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele | 30 min |
| Aug 9, 5:00 PM MDT | Special Weather Statement | SLC | Juab, Tooele | 45 min |
| Aug 9, 5:11 PM MDT | Special Weather Statement | SLC | Box Elder | 34 min |
| Aug 9, 5:16 PM MDT | Special Weather Statement | SLC | 44 min | |
| Aug 9, 5:24 PM MDT | Special Weather Statement | SLC | 36 min | |
| Aug 9, 5:37 PM MDT | Special Weather Statement | SLC | 38 min | |
| Aug 9, 5:42 PM MDT | Special Weather Statement | SLC | Salt Lake | 33 min |
| Aug 9, 2:39 PM MDT | Special Weather Statement | SLC | Uinta | 36 min |
Nearby
Special Weather Statements in Utah, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.